Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 177, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 4, 2007, 5:58 PM EDT for Perry County, Pennsylvania. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2007, 5:58 PM EDT (21:58 UTC)
- Expired
- Jul 4, 2007, 6:30 PM EDT
- In force
- 32 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Perry County, PA
The radar
The State College radar (KCCX), 98 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 2:06 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 042159
SVRCTP
PAC099-042230-
/O.NEW.KCTP.SV.W.0177.070704T2158Z-070704T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
558 PM EDT WED JUL 4 2007
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 630 PM EDT
* AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SHERMANSDALE...OR 12 MILES NORTH OF CARLISLE...AND MOVING EAST AT
30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DUNCANNON AROUND 610 PM EDT...
MARYSVILLE AROUND 625 PM EDT...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4031 7700 4030 7723 4032 7730 4034 7732
4049 7725 4049 7722 4043 7700 4038 7704
4036 7701 4036 7694 4033 7692
$$
FORECASTER: KFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:06 PM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jul 4, 3:06 PM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 306 PM EDT WED JUL 4 2007 .SYNOPSIS... LOW PRESSURE OVER THE LOWER LAKES WILL PULL A COLD FRONT ACROSS THE STATE LATE THURSDAY. SLIGHTLY COOLER AND LESS HUMID AIR WILL FOLLOW FOR THE FIRST PART OF THE WEEKEND. HIGH PRESSURE OVER THE PLAINS WILL BUILD EASTWARD ON SUNDAY...BRINGING A RETURN TO HOT AND HUMID WEATHER FOR THE BEGINNING OF THE NEW WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... NEAR TERM IS DOMINATED BY THE CONVECTIVE POTENTIAL. WEAK AND HARD TO FIND WARM FRONT IS WORKING INTO MY WESTERN ZONES AT THIS HOUR... SEEMS TO BE JUST WEST OF BFD DOWN BETWEEN AOO-JST. LOWER SUSQ VALLEY HAS SUFFERED UNDER A MOIST MARITIME FLOW WITH MVFR CEILINGS MUCH OF THE DAY IN AND AROUND HARRISBURG...EVEN OCNL CEILINGS BELOW 3000 AS FAR NORTH AS IPT. THIS A GREAT SIGN THE LOW LEVELS ARENT GOING TO DESTABILIZE ANY TIME SOON. SO FAR EARLIER THINKING IS WORKING OUT...WITH PLENTY OF CONVECTIVE DEBRIS FROM EARLIER LOWER LAKES MCS KEEPING A LID ON THE INSTABILITY. THE RUC AND NAM WANT TO GENERATE CAPES WELL IN EXCESS OF 1000J FROM 18Z ONWARD...WHILE THE MUCH MORE CONSERVATIVE LOOKING GFS TRIMS VALUES DOWN CLOSER TO 200-700J OVER SOUTHERN AREAS. PROBLEM LIES WITH WHATEVER WILL/MIGHT DEVELOP OVER OHIO AND WORK EASTWARD. SPC IS IMPRESSED ENOUGH THAT THEY HAVE ERECTED A TORNADO WATCH BOX THAT COVERS MUCH OF MY SOUTHERN FORECAST AREA. WHILE SHEAR IS INDEED IMPRESSIVE...INSTABILITY REMAINS SLOW TO DEVELOP. THEIR THINKING IS THAT ACTIVITY THAT DEVELOPS IN OHIO/WRN PA HAS THE POTENTIAL TO BE LONG LIVED INTO THE EVENING AS ACTIVITY TRACKS EAST. SO FAR THE BEST STORM ORGANIZATION IS CONFINED TO WESTERN OHIO AND IS JUST BEGINNING. WILL PROBABLY HAVE A SEVERAL HOUR PERIOD HERE WHERE NOT MUCH IS HAPPENING BEFORE WE CAN GAGE WHETHER THE ACTIVITY WILL HOLD TOGETHER ENOUGH TO BE A LOCAL THREAT. WITH THE COOL AIR DAMMING HANGING ON IN THE EAST...AND THE LACK OF SUNSHINE...I AM SKEPTICAL. WILL WORD EVENING FORECAST FOR THE CHANCE OF A LOCALLY SEVERE STORM IN THE SOUTH...BUT OTHERWISE GENERIC SHOWERS AND THUNDERSTORMS. OTHER NEAR TERM CONCERN IS GENERALIZED PRECIP TIMING AND THE POSSIBILITY OF DISRUPTING FIREWORKS ACTIVITIES. UNFORTUNATELY WITH NO REAL ORGANIZATION EVIDENT AT PRESENT...THE PROSPECTS OF TIMING A DISCREET SYSTEM THROUGH ARE LIMITED. GFS/NAM BOTH COME UP WITH A QPF ON THE ORDER OF .50 TO .75 INCHES OVER MUCH OF MY FORECAST AREA LATER TODAY AND THIS EVENING. THE GFS HINTS THAT MOST ACTIVITY WILL BE OVER BY 00Z WHERE THE NAM SPACES THINGS OUT MORE AND KEEPS SOUTHERN PA ACTIVE THROUGH AT LEAST MIDNIGHT. AGAIN...THE NAM WANTS TO GENERATE A LOT OF INSTABILITY THAT AS YET HAS NOT BEGUN TO HAPPEN. MY THINKING IS THAT THE BEST CHANCE OF SHOWERS AND STORMS WILL BE LATER IN THE DAY AND EARLY EVENING...AND START TO FADE WITH THE LOSS OF HEATING...AS CLIMATOLOGY SUGGESTS. NOTE...ESTIMATED VIL IN THE LOWER 50S TODAY...WITH GOOD SHEAR...AND HAIL GROWTH AREA IN THE 13 TO 24 KFT RANGE. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... DID NOT MAKE MANY CHANGES TO THU. STILL LOOKING AT MORE SHOWERS AND STORMS TO FORM AHEAD OF FRONT. FORECAST TEMPS AND DEWPOINTS WOULD RESULT IN BETTER INSTABILITY ON THU. LEFT OVER CONVECTION FROM TODAY AND TIMING OF DYNAMICS MAY LIMIT STRONG TO SEVERE STORMS TO THE SE...BUT TOO EARLY TO TELL. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... SOME CHC LINGERS INTO THU NIGHT AND FRIDAY...AS FRONT WILL BE SLOW TO MOVE ACROSS THE REGION. LEFT POPS CLOSE TO WHAT WE HAD. LEFT LOW CHC POPS IN FOR NE PA FRIDAY NIGHT...AS UPPER LEVEL FRONT NEARS THE AREA. LEFT SATURDAY AS IS. FOR SUNDAY INTO TUE...DID CALL FOR SOME SHOWERS AND STORMS...BUT AS WAS THE CASE YESTERDAY...TRIED TO LIMIT THE EXTENT OF PCPN. TREND WITH TEMPS HAS BEEN UPWARD EACH DAY I HAVE BEEN WORKING...IT COULD GET RATHER HOT FOR A BRIEF TIME. COOLER WEATHER FOR WED...LEFT WED DRY...EXCEPT FOR FAR SE. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... VFR CONDITIONS ARE THE NORM UNDER A THICK MID LEVEL CLOUD DECK WITH THE EXCEPTION BEING ALONG THE SUSQUEHANNA BASIN WHERE LOW CIGS HAVE OCCURRED OFF AND ON. MAIN CONCERN WILL BE THE CONTINUED POTENTIAL FOR WIDESPREAD THUNDERSTORMS ASSOCIATED WITH THE DISTURBANCE MOVING THROUGH NEW YORK. SINCE THE REGION REMAINS FAIRLY CLOUDY...IT HAS BEEN DIFFICULT FOR STORMS TO DEVELOP...HOWEVER A FEW WEAK ONES HAVE MANAGED. THUNDERSTORM ACTIVITY WILL DIMINISH OVERNIGHT...WITH SOME POSSIBLE REDEVELOPMENT DURING THE DAY TOMORROW AS A COLD FRONT MOVING SOUTH WILL PROVIDE THE FOCUS. ANY AREAS THAT RECEIVE RAINFALL WILL BE CANDIDATES FOR FOG FORMATION COME MORNING. THE LACK OF WIDESPREAD THUNDERSTORM ACTIVITY AT THIS TIME AND ANY PERSISTENT LOW/MID CLOUDS WILL BE AN INHIBITING FACTOR. THE COLD FRONT WILL MOVE THROUGH THE SOUTHEAST THURSDAY AFTERNOON. ONCE THE FRONT HAS PASSED THROUGH... A WEAK DISTURBANCE ALOFT MAY BRING ISOLATED SHOWERS TO THE REGION FRIDAY. OTHER THAN SPORADIC MVFR ASSOCIATED WITH THE SHOWERS... EXPECT PREDOMINATELY VFR CONDITIONS FRIDAY THROUGH SUNDAY. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MARTIN NEAR TERM...LACORTE/MARTIN SHORT TERM...MARTIN LONG TERM...MARTIN AVIATION...CONNELLY
Hazardous weather outlook, Jul 4, 2:26 PM EDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 226 PM EDT WED JUL 4 2007 PAZ004>006-010>012-017>019-024>027-037-041-042-045-046-049>053- 051015- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING- UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA- 226 PM EDT WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL AND NORTH CENTRAL PENNSYLVANIA THIS AFTERNOON AND EVENING. AS OF MID AFTERNOON...THUNDERSTORM ACTIVITY HAS BEEN LIMITED BY EXTENSIVE CLOUD COVER. HOWEVER...THE POTENTIAL EXIST FOR STRONG TO SEVERE STORMS IF CLEARING TAKES PLACE LATER THIS AFTERNOON OR EARLY EVENING. STORMS COULD FORM QUICKLY AND CAUSE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF CENTRAL PENNSYLVANIA AND THE SUSQUEHANNA VALLEY OF PENNSYLVANIA THURSDAY. LOW PRESSURE WILL PASS NORTH OF PENNSYLVANIA THURSDAY...DRAGGING A COLD FRONT THROUGH THE AREA THURSDAY AFTERNOON AND EVENING. NUMEROUS THUNDERSTORMS WILL OCCUR ALONG AND IN ADVANCE OF THE COLD FRONT...AND SOME OF THE STORMS MAY BECOME SEVERE PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR THURSDAY. PAZ028-033>036-056>059-063>066-051015- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL- LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 226 PM EDT WED JUL 4 2007 ...TORNADO WATCH 483 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN ACROSS MUCH OF SOUTH CENTRAL PENNSYLVANIA AND THE LOWER SUSQUEHANNA VALLEY OF PENNSYLVANIA ON THURSDAY. LOW PRESSURE WILL PASS NORTH OF PENNSYLVANIA THURSDAY...DRAGGING A COLD FRONT THROUGH THE AREA THURSDAY AFTERNOON AND EVENING. NUMEROUS THUNDERSTORMS WILL OCCUR ALONG AND IN ADVANCE OF THE COLD FRONT...AND SOME OF THE STORMS MAY BECOME SEVERE PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER TODAY AND AGAIN ON THURSDAY. MARTIN
In the hours before
Special weather statement, Jul 4, 4:28 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 428 PM EDT WED JUL 4 2007 PAZ026-027-042100- HUNTINGDON-MIFFLIN- 428 PM EDT WED JUL 4 2007 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HUNTINGDON AND SOUTHWESTERN MIFFLIN COUNTIES... AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES SOUTH OF HUNTINGDON...MOVING EAST AT 30 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR MCVEYTOWN AND ALLENSVILLE AROUND 445 PM AND STRODES MILLS AROUND 500 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE 22/522. FORECASTER: KF
Special weather statement, Jul 4, 4:59 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 459 PM EDT WED JUL 4 2007 PAZ027-028-056-042130- JUNIATA-MIFFLIN-PERRY- 459 PM EDT WED JUL 4 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN JUNIATA... SOUTHWESTERN MIFFLIN AND SOUTHWESTERN PERRY COUNTIES... AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF LEWISTOWN...MOVING EAST AT 20 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR PERULACK AROUND 510 PM...HONEY GROVE AROUND 520 PM...SPRUCE HILL AROUND 525 PM AND BLAIN AROUND 530 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22/522. FORECASTER: KF
Special weather statement, Jul 4, 5:28 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 528 PM EDT WED JUL 4 2007 PAZ056-042200- PERRY- 528 PM EDT WED JUL 4 2007 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PERRY COUNTY... AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES SOUTHEAST OF LEWISTOWN...MOVING EAST AT 25 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR LOYSVILLE AROUND 540 PM...LANDISBURG AROUND 545 PM...SHERMANSDALE AROUND 555 PM AND DUNCANNON AROUND 600 PM. FORECASTER: KF
Special weather statement, Jul 4, 5:45 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 545 PM EDT WED JUL 4 2007 PAZ064>066-042245- ADAMS-LANCASTER-YORK- 545 PM EDT WED JUL 4 2007 ...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ADAMS...WESTERN LANCASTER AND YORK COUNTIES... AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG PENNSYLVANIA...MARYLAND BORDER... SOUTHEAST OF CHAMBERSBURG. THE STORMS ARE MOVING EAST AT 35 MPH. WIND GUSTS TO 40 MPH...DANGEROUS LIGHTNING...TORRENTIAL RAIN...AND SMALL HAIL ARE THE MAIN THREATS FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. MOST OF THE STORMS WILL BE SOUTH OF A GETTYSBURG...YORK...LANCASTER LINE. THE STORMS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...I-83 BETWEEN MILE MARKERS 1 AND 24. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY 283...ROUTE 15...ROUTE 30...STATE ROAD 94...STATE ROAD 97. FORECASTER: MARTIN
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 6:52 PM EDT | Tornado Warning | CTP | Dauphin | 23 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.